I'm a diabetic on novalog I'm 61 y/o and have been on Novalog and Lantus for about 8 years. I recently have gotten severe legs cramps which are extremely painful. When these cramps occur I sweat profusely. These occur mostly at night but have occasionally occured in the daylight hours. I am on potassium and magnesium supplements and believe that these levels are at a normal range. Are severe leg cramps a side effect of Novolog?
No, insulin doesnt usually cause leg cramps. It is possible that it could be some neuropathy as a result of the ongoing disease progression of diabetes. You should discuss this with your Dr though. There are many different things that can cause severe leg cramps. Lack of circulation can cause cramping after a person begins walking and gets better at rest. Blood clots can cause pain in the calf/leg but usually this is accompanied by a red, hard knot like area, but not always. Blood clots, of course, can be life threatening so this is not something you should put off. Call your Dr for an appt to discuss this problem with him as soon as you can. Perhaps it is nothing, but it should be addressed. I would have suggested that you could be low on potassium or magnesium because nocturnal leg cramps are common with these conditions so the Dr might need to check your bloodwork just to be sure your supplementation is adequate.
Dear Kver... as always Dzoo and rajive have given exceptional answers. I have only a couple of things to add. Firstly, if you have never had this problem with novalog insulin before I highly doubt it is that. In addition to what has already been suggested I have found that I get muscle cramps that you describe when I am dehydrated... I think it may have something to do with low potassium secondary to the dehydration... an electrolyte problem. Nonetheless you must see your doctor for it could be one or some of these suggestions from the group... because of your diabetic nature this is even more important... be well and let us know what you find out from the doc...
My Dr. dont think so and it makes me so angry. When I take more than 20 units of Novolog my muscles go crazy. The spasms are excruciating. I scream in agony. I've told my Dr. and he says he never heard insulin having this side effect. I've had to call 911 before because of them. Even the muscle in my abdomen spasms and make me urinate on myself.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 10 Mar 2010 • 1 answer
I was on Novalog insulin, lost my job and can not afford the good insulin with no health insurance.?
Posted 30 Aug 2010 • 1 answer
Posted 9 Feb 2012 • 1 answer
I have been taking novalog 70/30 during the day and lantus at night can I use humulin 70/30 in place
Posted 8 Apr 2013 • 1 answer
Posted 14 Sep 2016 • 1 answerFAQ by Drugs.com